Carbamazepine-provoked hepatotoxicity and possible aetiopathological role of glutathione in the events. Retrospective review of old data and call for new investigation.

@article{Kalapos2002CarbamazepineprovokedHA,
  title={Carbamazepine-provoked hepatotoxicity and possible aetiopathological role of glutathione in the events. Retrospective review of old data and call for new investigation.},
  author={Mikl{\'o}s P{\'e}ter Kalapos},
  journal={Adverse drug reactions and toxicological reviews},
  year={2002},
  volume={21 3},
  pages={123-41}
}
The antiepileptic drug (AED) carbamazepine is widely used in the treatment of different kinds of seizures as well as affective and behavioural disorders. This paper presents an epidemiological study of carbamazepine-induced hepatic injuries and death, and describes the possible mechanisms of its toxicity. A retrospective analysis of clinical data revealed that the likelihood of hepatic death was comparatively higher in children, particularly when they were receiving medication with multiple… CONTINUE READING